April 4, 1891


JAMA. 1891;XVI(14):487-488. doi:10.1001/jama.1891.02410660019007

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.


A case of poisonous overdosing with exalgine is given in a recent issue of the British Medical Journal, by E. E. Dyer, M.D. The patient, a man of twenty years, applied for treatment for rheumatism. Exalgine was ordered in doses of grains ijss, in tincture of orange and water, at six hour intervals. Dr. Dyer was prevented from seeing the man until over forty hours had elapsed, during which time he was told that six doses had been taken. The patient presented the symptoms of carbolic acid poisoning; had been sleeping almost continuously for twelve hours, frequently starting in his sleep, and was very dull and heavy when aroused; complained of pain in the lumbar region. Urine had been passed only twice in twenty-four hours and was of an olive-green color; its specific gravity was high; there was no albumen or blood; deposits of the urates, and not phosphates, were

First Page Preview View Large
First page PDF preview
First page PDF preview